Author Affiliations: Unit of Dermato-Cancerology (Drs Leloup and Dr éno) and Drug Safety Unit (Dr Chiffoleau), Nantes University Hospital, Nantes, France (Drs Leloup and Dr éno). Dr Daviet is in private practice in Fontenay le Comte, France.
Tumor necrosis factor (TNF) antagonists are used increasingly in the treatment of chronic inflammatory diseases. In recent years, there have been an increasing number of reports on adverse events in patients using TNF antagonists, and among them malignant lymphomas,1 but to our knowledge, no case of mastocytosis has ever been reported.
A 42-year-old woman was seen with a several-year history of pruriginous skin lesions. She had a 10-year history of ankylosing spondylitis treated with oral corticoids first, then unsuccessfully with infliximab (3 perfusions 7 years ago, without adverse event). She had been successfully treated with etanercept for the last 5 years. After 6 months of treatment with etanercept, a pruriginous maculopapulous eruption appeared, initially localized to her back and thighs, and then generalized. The patient requested a dermatologic evaluation.
Leloup P, Daviet VÉ, Chiffoleau A, Dr éno B. Urticaria Pigmentosa After Treatment With TNF Antagonists: A Case Report. Arch Dermatol. 2011;147(12):1459–1460. doi:10.1001/archderm.147.12.1459
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: